Alert archive / Tennessee / High Wind Warnings in 2018
High Wind Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Dec 26, 2018, 3:42 PM EST for 8 counties in Tennessee. It took effect at Dec 27, 2018, 10:00 AM EST. It was in force for 27 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 26, 2018, 3:42 PM EST (20:42 UTC)
- In effect from
- Dec 27, 2018, 10:00 AM EST
- Expired
- Dec 28, 2018, 1:00 PM EST
- In force
- 27 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 10:00 AM EST | NON-TSTM WND GST 62 | 3 Ese Wears Valley, TN | GUST RECORDED AT THE COVE MOUNTAIN TOWER. |
| Dec 27, 11:00 AM EST | NON-TSTM WND GST 59 | Camp Creek, TN | GUST RECORDED AT THE CAMP CREEK MET TOWER. |
| Dec 27, 12:00 PM EST | NON-TSTM WND GST 40 | Look Rock, TN | LOOK ROCK TOWER WIND GUST. |
| Dec 27, 12:00 PM EST | NON-TSTM WND GST 83 | Camp Creek, TN | UPDATE TO PREVIOUS NON-TSTM WND GST REPORT FROM CAMP CREEK. GUST RECORDED AT THE CAMP CREEK MET TOWER. |
| Dec 27, 3:00 PM EST | NON-TSTM WND GST 85 | Cove Mountain, TN | UPDATES PREVIOUS NON-TSTM WND GST REPORT FROM 3 ESE WEARS VALLEY (COVE MTN). GUST RECORDED AT THE COVE MOUNTAIN TOWER. |
| Dec 27, 5:00 PM EST | NON-TSTM WND GST 51 | 2 Ene Cades Cove, TN | RECORDED AT CADES COVE MET TOWER. |
| Dec 27, 5:00 PM EST | NON-TSTM WND GST 51 | 2 Ene Cades Cove, TN | RECORDED AT CADES COVE WIND TOWER. |
| Dec 27, 5:19 PM EST | NON-TSTM WND GST 48 | 1 Ssw Citico, TN | RAWS STATION CCKT1, TELLICO (COKER CREEK). |
| Dec 27, 6:48 PM EST | NON-TSTM WND DMG | 1 Sse Camp Creek, TN | REPORT AND PHOTO OF A DOWNED TREE ON A HOME NEAR THE INTERSECTION OF CAMP CREEK RD AND OLD MOUNTAIN RD. |
| Dec 27, 6:59 PM EST | NON-TSTM WND GST 46 | 4 Se Cedar Creek, TN | RAWS STATION PGVT1, NOLICHUCKY (4 SE CEDAR CREEK). |
| Dec 27, 9:00 PM EST | NON-TSTM WND GST 86 | 3 Ese Wears Valley, TN | RECORDED AT COVE MOUNTAIN WIND TOWER. |
| Dec 28, 6:23 AM EST | FLOOD | Gatlinburg, TN | SEVERAL ROADWAYS ARE FLOODED BETWEEN PIGEON FORGE AND THE GATLINBURG, TENNESSEE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775 WWUS74 KMRX 262042 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 342 PM EST Wed Dec 26 2018 ...Strong Winds Expected Across the Higher Elevations and Foothills on Thursday afternoon through Thursday night... .A strengthening low pressure system and tightening pressure gradient will cause low-level southerly winds to increase on Thursday and continue through Thursday night. Winds will be very strong across the higher elevations and adjacent foothills. TNZ041-043-045-047-072-074-087-271000- /O.UPG.KMRX.HW.A.0003.181227T1500Z-181228T0900Z/ /O.NEW.KMRX.HW.W.0006.181227T1500Z-181228T1200Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 342 PM EST Wed Dec 26 2018 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THURSDAY TO 7 AM EST FRIDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 10 AM Thursday to 7 AM EST Friday. The High Wind Watch is no longer in effect. * WINDS...South 20 to 30 mph with gusts up to 60 mph. * TIMING...Thursday morning through Friday morning, with the highest winds expected Thursday afternoon through late Thursday night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-271000- /O.NEW.KMRX.HW.W.0006.181227T1500Z-181228T1200Z/ Johnson- Including the city of Mountain City 342 PM EST Wed Dec 26 2018 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THURSDAY TO 7 AM EST FRIDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 10 AM Thursday to 7 AM EST Friday. * WINDS...Southeast 15 to 25 mph with localized gusts up to 60 mph. * TIMING...Thursday morning through Friday morning, with the highest winds expected late Thursday morning through Thursday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ012-013-271000- /O.EXB.KMRX.WI.Y.0025.181227T1200Z-181228T1200Z/ Scott TN-Campbell- Including the cities of Oneida and La Follette 342 PM EST Wed Dec 26 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST FRIDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 AM Thursday to 7 AM EST Friday. * WINDS...South 15 to 30 mph with gusts up to 40 mph. * TIMING...Thursday morning through Friday morning, with the highest winds expected late Thursday morning through Thursday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NCZ060-061-TNZ102-VAZ002-006-008-271000- /O.EXB.KMRX.WI.Y.0025.181227T1700Z-181228T1200Z/ Cherokee-Clay-East Polk-Wise-Russell-Washington- Including the cities of Murphy, Hayesville, Ducktown, Wise, Norton, Lebanon, and Abingdon 342 PM EST Wed Dec 26 2018 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 7 AM EST FRIDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from noon Thursday to 7 AM EST Friday. * WINDS...Southeast 15 to 30 mph with gusts up to 40 mph. * TIMING...Thursday morning through Friday morning, with the highest winds expected late Thursday morning through Thursday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ035-081-082-098-271000- /O.EXT.KMRX.WI.Y.0025.181227T1200Z-181228T1200Z/ Morgan-Sequatchie-Bledsoe-Marion- Including the cities of Wartburg, Dunlap, Pikeville, and Jasper 342 PM EST Wed Dec 26 2018 /242 PM CST Wed Dec 26 2018/ ...WIND ADVISORY NOW IN EFFECT FROM 7 AM EST /6 AM CST/ THURSDAY TO 7 AM EST /6 AM CST/ FRIDAY... * WINDS...South 15 to 30 mph with gusts up to 40 mph. * TIMING...Thursday morning through Friday morning, with the highest winds expected late Thursday morning through Thursday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
546 WWUS74 KMRX 270256 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 956 PM EST Wed Dec 26 2018 ...Strong Winds Expected Across the Higher Elevations and Foothills on Thursday afternoon through Thursday night... .A strengthening low pressure system and tightening pressure gradient will cause low-level southerly winds to increase on Thursday and continue through Thursday night. Winds will be very strong across the higher elevations and adjacent foothills. TNZ018-041-043-045-047-072-074-087-271100- /O.CON.KMRX.HW.W.0006.181227T1500Z-181228T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 956 PM EST Wed Dec 26 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THURSDAY TO 7 AM EST FRIDAY... * WINDS...South 15 to 30 mph with gusts up to 60 mph. * TIMING...Thursday morning through Friday morning, with the highest winds expected Thursday afternoon through late Thursday night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ012-013-035-081-082-098-271100- /O.CON.KMRX.WI.Y.0025.181227T1200Z-181228T1200Z/ Scott TN-Campbell-Morgan-Sequatchie-Bledsoe-Marion- Including the cities of Oneida, La Follette, Wartburg, Dunlap, Pikeville, and Jasper 956 PM EST Wed Dec 26 2018 /856 PM CST Wed Dec 26 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THURSDAY TO 7 AM EST /6 AM CST/ FRIDAY... * WINDS...South 15 to 30 mph with gusts up to 40 mph. * TIMING...Thursday morning through Friday morning, with the highest winds expected late Thursday morning through Thursday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NCZ060-061-TNZ102-VAZ002-006-008-271100- /O.CON.KMRX.WI.Y.0025.181227T1700Z-181228T1200Z/ Cherokee-Clay-East Polk-Wise-Russell-Washington- Including the cities of Murphy, Hayesville, Ducktown, Wise, Norton, Lebanon, and Abingdon 956 PM EST Wed Dec 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 7 AM EST FRIDAY... * WINDS...Southeast 15 to 30 mph with gusts up to 40 mph. * TIMING...Thursday morning through Friday morning, with the highest winds expected late Thursday morning through Thursday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
482 WWUS74 KMRX 270828 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 328 AM EST Thu Dec 27 2018 ...Strong Winds Expected Across the Higher Elevations and Foothills Today through Friday morning... .A strengthening low pressure system and tightening pressure gradient will cause low-level southerly winds to increase today and continue through Friday morning. Winds will be very strong across the higher elevations and adjacent foothills. TNZ046-271630- /O.EXB.KMRX.HW.W.0006.181227T1500Z-181228T1800Z/ Northwest Carter- Including the city of Elizabethton 328 AM EST Thu Dec 27 2018 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST FRIDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 10 AM this morning to 1 PM EST Friday. * WINDS...South 25 to 35 mph with gusts up to 60 mph. * TIMING...This morning through Friday morning, with the highest winds expected this afternoon through early Friday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-041-043-045-047-072-074-087-271630- /O.EXT.KMRX.HW.W.0006.181227T1500Z-181228T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 328 AM EST Thu Dec 27 2018 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST FRIDAY... * WINDS...South 30 to 40 mph with gusts up to 70 mph. * TIMING...This morning through Friday morning, with the highest winds expected this afternoon through early Friday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ NCZ060-061-TNZ102-VAZ002-006-008-271630- /O.EXT.KMRX.WI.Y.0025.181227T1700Z-181228T1800Z/ Cherokee-Clay-East Polk-Wise-Russell-Washington- Including the cities of Murphy, Hayesville, Ducktown, Wise, Norton, Lebanon, and Abingdon 328 AM EST Thu Dec 27 2018 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 1 PM EST FRIDAY... * WINDS...South 15 to 30 mph with gusts up to 45 mph. * TIMING...This morning through Friday morning, with the highest winds expected this afternoon through early Friday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ012-013-035-081-082-098-271630- /O.CON.KMRX.WI.Y.0025.181227T1200Z-181228T1200Z/ Scott TN-Campbell-Morgan-Sequatchie-Bledsoe-Marion- Including the cities of Oneida, La Follette, Wartburg, Dunlap, Pikeville, and Jasper 328 AM EST Thu Dec 27 2018 /228 AM CST Thu Dec 27 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 7 AM EST /6 AM CST/ FRIDAY... * WINDS...South 15 to 30 mph with gusts up to 45 mph. * TIMING...This morning through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
968 WWUS74 KMRX 271852 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 152 PM EST Thu Dec 27 2018 ...Strong Winds Expected Across the Higher Elevations and Foothills Today through Friday morning... .A strengthening low pressure system and tightening pressure gradient will cause low-level southerly winds to increase today and continue through Friday morning. Winds will be very strong across the higher elevations and adjacent foothills. TNZ018-041-043-045>047-072-074-087-280500- /O.CON.KMRX.HW.W.0006.000000T0000Z-181228T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Northwest Carter-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Elizabethton, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 152 PM EST Thu Dec 27 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WINDS...South 30 to 40 mph with gusts up to 70 mph. * TIMING...This morning through Friday morning, with the highest winds expected this afternoon through early Friday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ012-013-035-081-082-098-280500- /O.CON.KMRX.WI.Y.0025.000000T0000Z-181228T1200Z/ Scott TN-Campbell-Morgan-Sequatchie-Bledsoe-Marion- Including the cities of Oneida, La Follette, Wartburg, Dunlap, Pikeville, and Jasper 152 PM EST Thu Dec 27 2018 /1252 PM CST Thu Dec 27 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ FRIDAY... * WINDS...South 15 to 30 mph with gusts up to 45 mph. * TIMING...This morning through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NCZ060-061-TNZ102-VAZ002-006-008-280500- /O.CON.KMRX.WI.Y.0025.000000T0000Z-181228T1800Z/ Cherokee-Clay-East Polk-Wise-Russell-Washington- Including the cities of Murphy, Hayesville, Ducktown, Wise, Norton, Lebanon, and Abingdon 152 PM EST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WINDS...South 15 to 30 mph with gusts up to 45 mph. * TIMING...Today through Friday morning, with the highest winds expected this afternoon through early Friday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
444 WWUS74 KMRX 280238 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 938 PM EST Thu Dec 27 2018 ...Strong Winds Expected Across the Higher Elevations and Foothills tonight through Friday morning... .A strengthening low pressure system and tightening pressure gradient will cause strong low-level southerly winds through Friday morning across the higher elevations and adjacent foothills. TNZ018-041-043-045>047-072-074-087-281300- /O.CON.KMRX.HW.W.0006.000000T0000Z-181228T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Northwest Carter-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Elizabethton, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 938 PM EST Thu Dec 27 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WINDS...South 30 to 40 mph with gusts up to 80 mph. * TIMING...Through Friday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ012-013-035-081-082-098-281200- /O.CON.KMRX.WI.Y.0025.000000T0000Z-181228T1200Z/ Scott TN-Campbell-Morgan-Sequatchie-Bledsoe-Marion- Including the cities of Oneida, La Follette, Wartburg, Dunlap, Pikeville, and Jasper 938 PM EST Thu Dec 27 2018 /838 PM CST Thu Dec 27 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ FRIDAY... * WINDS...South 15 to 30 mph with gusts up to 45 mph. * TIMING...Through tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NCZ060-061-TNZ102-VAZ002-006-008-281300- /O.CON.KMRX.WI.Y.0025.000000T0000Z-181228T1800Z/ Cherokee-Clay-East Polk-Wise-Russell-Washington- Including the cities of Murphy, Hayesville, Ducktown, Wise, Norton, Lebanon, and Abingdon 938 PM EST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WINDS...South 15 to 30 mph with gusts up to 45 mph. * TIMING...Through Friday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
016 WWUS74 KMRX 280836 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 336 AM EST Fri Dec 28 2018 ...Strong Winds Expected Across the Higher Elevations and Foothills tonight through Friday morning... .A strengthening low pressure system and tightening pressure gradient will cause strong low-level southerly winds through Friday morning across the higher elevations and adjacent foothills. TNZ012-013-035-081-082-098-280945- /O.CAN.KMRX.WI.Y.0025.000000T0000Z-181228T1200Z/ Scott TN-Campbell-Morgan-Sequatchie-Bledsoe-Marion- Including the cities of Oneida, La Follette, Wartburg, Dunlap, Pikeville, and Jasper 336 AM EST Fri Dec 28 2018 /236 AM CST Fri Dec 28 2018/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Winds have subsided on the plateau overnight, therefore the advisory has been cancelled. $$ TNZ018-041-043-045>047-072-074-087-281645- /O.CON.KMRX.HW.W.0006.000000T0000Z-181228T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Northwest Carter-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Elizabethton, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 336 AM EST Fri Dec 28 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...South 25 to 40 mph with gusts up to 60 mph. * TIMING...Through Friday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ NCZ060-061-TNZ102-VAZ002-006-008-281645- /O.CON.KMRX.WI.Y.0025.000000T0000Z-181228T1800Z/ Cherokee-Clay-East Polk-Wise-Russell-Washington- Including the cities of Murphy, Hayesville, Ducktown, Wise, Norton, Lebanon, and Abingdon 336 AM EST Fri Dec 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...South 15 to 25 mph with a few gusts up to 40 mph. * TIMING...Through Friday morning. * IMPACTS...With the rain soaked soils, these winds will likely bring down a few trees, and could cause isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
744 WWUS74 KMRX 281808 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 108 PM EST Fri Dec 28 2018 ...The Threat of Strong Winds Has Diminished... .The weather system is moving off to the east and winds have decreased. TNZ018-041-043-045>047-072-074-087-281915- /O.EXP.KMRX.HW.W.0006.000000T0000Z-181228T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Northwest Carter-Southeast Carter-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Elizabethton, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 108 PM EST Fri Dec 28 2018 ...HIGH WIND WARNING HAS EXPIRED... A storm system that brought high winds to the mountains over the past 24 hours has moved east of the area. $$ NCZ060-061-TNZ102-VAZ002-006-008-281915- /O.EXP.KMRX.WI.Y.0025.000000T0000Z-181228T1800Z/ Cherokee-Clay-East Polk-Wise-Russell-Washington- Including the cities of Murphy, Hayesville, Ducktown, Wise, Norton, Lebanon, and Abingdon 108 PM EST Fri Dec 28 2018 ...WIND ADVISORY HAS EXPIRED... A storm system that brought strong winds to the area over the past 24 hours has moved east of the area. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Dec 26, 12:31 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 26, 12:31 PM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1231 PM EST Wed Dec 26 2018
.AVIATION...
VFR conditions continue this afternoon and tonight with mainly
light winds as high pressure remains in control. Southerly winds
increase on Thursday with increasing cloud cover at CHA with cigs
dropping to MVFR by midmorning. Expect VFR cigs to continue on
Thursday through the end of the period at TYS and TRI as
downsloping winds continue.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...High Wind Watch from Thursday morning through late Thursday
night for Blount Smoky Mountains-Cocke Smoky Mountains-
Sevier Smoky Mountains-Southeast Carter-Southeast Greene-
Southeast Monroe-Unicoi.
Wind Advisory from 7 AM EST /6 AM CST/ Thursday to 6 AM EST /5
AM CST/ Friday for Bledsoe-Marion-Morgan-Sequatchie.
VA...None.
&&
JBHazardous weather outlook, Dec 26, 4:15 AM EST, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 415 AM EST Wed Dec 26 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270915- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 415 AM EST Wed Dec 26 2018 /315 AM CST Wed Dec 26 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Windy conditions are expected Thursday morning through Friday morning across the Cumberland Plateau and also in the east Tennessee mountains. Wind gusts to around 40 mph are expected across the plateau, while wind gusts over the east Tennessee mountains will climb into the 60 to 70 mph territory. Winds will begin to subside late Thursday night into Friday morning. Additionally, between Thursday afternoon and late Friday night, heavy rainfall is expected to affect portions of east Tennessee, southwest Virginia, and far western North Carolina. The heaviest rain is likely to fall across eastern Tennessee and far western North Carolina, south of the interstate 40 corridor. Rainfall amounts of 2 to 3 inches are expected, mainly in the higher terrain, between Thursday morning and Friday night. With saturated soils, warm temperatures, and snow pack left at higher elevations, excessive runoff will be a concern. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 4:02 AM EST | High Wind Watch | MRX | Blount, Carter, Cocke, Greene, Monroe, Sevier and 1 more | 12 hr |
| Dec 26, 4:02 AM EST | Wind Advisory | MRX | Bledsoe, Campbell, Marion, Morgan, Polk, Scott and 1 more | 57 hr |
| Dec 26, 12:09 PM EST | River Flood Warning | MRX | Cocke, Jefferson | 4 days |
| Dec 26, 12:09 PM EST | River Flood Warning | MRX | Cocke | 3 days |
| Dec 26, 3:42 PM EST | Flash Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 48 hr |
Nearby
High Wind Warnings in Tennessee, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.